Thrombotic Microangiopathy After Kidney Transplantation Associated With Rifampicin: A Case Report.

Transplant ProcJul 29, 2026 (epub)
Case ReportNephrology

Agatha Prado de Lima, Diogo Buarque Cordeiro Cabral, Alexandre de Holanda Cavalcanti Pinto et al.

✦ AI-curated · Sources linked

Case in brief

A patient developed thrombotic microangiopathy (TMA) following kidney transplantation, which was linked to the use of rifampicin. The diagnosis was made through careful exclusion of other causes and a high index of suspicion. Upon identifying rifampicin as a potential trigger, the drug was promptly withdrawn, leading to an improvement in the patient's condition and graft function.

Diagnostic / clinical pearl

Clinicians should maintain a high index of suspicion for thrombotic microangiopathy in kidney transplant patients, especially when rifampicin is part of the medication regimen.

Why it matters

Recognizing rifampicin as a potential trigger for TMA can significantly influence patient management and improve outcomes following kidney transplantation.

Source

Published in Transplant Proc. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Nephrology

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.